MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MERIT MINI ACCESS KIT

MERIT MEDICAL SYSTEMS MERIT MINI ACCESS KIT
Model Number 00884450088838
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a percutaneous nephrostomy tube placement procedure on an elderly female patient, a micropuncture access guidewire tip detached.The physician was attempting non-vascular access with eco/fluoroscopic guidance at the lower calyx of the kidney.During wire manipulations through an access needle, 4cm of the distal 0.018 guidewire detached.The detached fragment of the non-vascular access wire remains within the patient's kidney.A post-procedural computed tomography [ct] scan was performed.Considering the health conditions of the patient and the existing comorbidities, the medical staff decided not to attempt to retrieve the foreign body fragment from the patient.The patient tolerated the procedure well with no additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.Photographs of the used device were reviewed.The complaint was confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed and no exception documents were found.

Brand Name
MERIT MINI ACCESS KIT
Common Device Name
ACCESS KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
8830 siempre viva rd #100
san diego,, ca
MDR Report Key9799391
Report Number3011642792-2020-00004
Device Sequence Number10957056
Product Code GCB
UDI-Device Identifier00884450088838
UDI-Public00884450088838
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number00884450088838
Device Catalogue NumberMAK-NV-016/A
Device Lot NumberI1570906
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1